Ask a doctor

Strange Sensations in my Forehead Caused by Botox?

I had Botox injections in my forehead (as well as a few other places) about a month ago. Just this past week I have been experiencing a strange sensation across my forehead, especially if I rub it, and my muscles seem to move in a wave-like motion and contract for a few minutes.

Is this the Botox wearing off or something else going on? I asked my Dr. today but he said he didn't really know what was causing it. Thanks!

Doctor Answers (4)

Botox benefits vs. side effects

+1

I'm glad that you chose to to have your physician examine you and address your concerns. The panel members offered good suggestions as to what may be causing this perception or sensation. However, it would seem that you possibly did not receive an adequate dose or even dosing. This may then result in contraction this early post-treatment as well as asymmetry when some areas of the frontalis muscle become hyperactive compared to areas that are not contracting. As time marches on, and if you continue to receive Botox treatments, you will be in a better position to determine if the benefits outweigh any negative side effects.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Muscle spasm after Botox

+1

You are having a type of muscle spasm because of the how the muscle responds following the blocking action of the Botox. I believe it is normal. I have seen it many times and it will probably stop happening after a week or two. It is not a complication or a bad result and it would not prevent me from treating someone again who had experienced it.

Daryl K. Hoffman, MD
Los Gatos Plastic Surgeon
4.5 out of 5 stars 8 reviews

One month after Botox, muscles responding to direct stimulation

+1

In my opinion the Botox has been effective in doing its job at relaxing the muscles. It is most likely that the rubbing of the muscle causes a direct stimulation that effectively stimulates the muscle to contract. This may be exaggerated the first time you have Botox. Occasionally even completely denervated muscles will demonstrate twitching and minor spasms. This should subside.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

You might also like...

Botox could be wearing off

+1

I have had patients notice a strange sensation and muscle contactions after Botox, but it's usually within the first week or so before the full effects of the Botox kick in.

It is possible that it's wearing off, although it does seem to be early. Perhaps you had a small dose? Or you take a lot of calcium supplements, which can speed up the metabolism of Botox.

Jonathan Hoenig, MD
Beverly Hills Oculoplastic Surgeon
5.0 out of 5 stars 32 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.